Alert archive / Oregon / Beach Hazards Statements in 2025

Beach Hazards Statement 9, NWS Medford, OR

October 19, 2025Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Oct 19, 2025, 1:43 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 21, 2025, 6:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2025, 1:43 PM PDT (20:43 UTC)
In effect from
Oct 21, 2025, 6:00 AM PDT
Expired
Oct 21, 2025, 2:00 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WHUS46 KMFR 192043
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
143 PM PDT Sun Oct 19 2025

ORZ021-022-201500-
/O.NEW.KMFR.BH.S.0009.251021T1300Z-251022T0300Z/
/O.CON.KMFR.SU.Y.0003.251019T2100Z-251020T1500Z/
South Central Oregon Coast-Curry County Coast-
143 PM PDT Sun Oct 19 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 20 to
  25 feet. For the Beach Hazards Statement, a high risk of sneaker
  waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...For the High Surf Advisory, until 8 AM PDT Monday. For 
  the Beach Hazards Statement, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...Large breaking waves will create hazardous conditions
  along and within the surf zone, and could inundate beaches and
  low lying shorelines. Beach erosion is possible, and exposed
  infrastructure may be damaged. Sneaker waves can run up
  significantly farther on beaches than normal, including over
  rocks and jetties. These waves can suddenly knock people off of
  their feet and quickly pull them into the cold ocean waters,
  resulting in serious injury or death. Waves may also lift
  driftwood logs, trapping anyone caught underneath.

* ADDITIONAL DETAILS...The highest breaking waves are expected
  Sunday evening. Conditions may be just shy of high surf 
  advisory levels as surf builds to another peak late Tuesday 
  afternoon into Tuesday evening.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
494 
WHUS46 KMFR 202157
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
257 PM PDT Mon Oct 20 2025

ORZ021-022-220000-
/O.CON.KMFR.BH.S.0009.251021T1300Z-251022T0300Z/
South Central Oregon Coast-Curry County Coast-
257 PM PDT Mon Oct 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...A high risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.


* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
567 
WHUS46 KMFR 210334
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
834 PM PDT Mon Oct 20 2025

ORZ021-022-212200-
/O.NEW.KMFR.SU.Y.0004.251021T2100Z-251022T1200Z/
/O.EXT.KMFR.BH.S.0009.251021T1300Z-251021T2100Z/
South Central Oregon Coast-Curry County Coast-
834 PM PDT Mon Oct 20 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 6 AM PDT TUESDAY
THROUGH 2 PM PDT TUESDAY AFTERNOON... 
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT 
WEDNESDAY...

* WHAT...For the Beach Hazards Statement, high risk of sneaker
  waves. For the High Surf Advisory, large breaking waves of 21 
  to 24 feet in the surf zone. 

* WHERE...All beaches and surf of Douglas, Coos and Curry 
  Counties.

* WHEN...For the Beach Hazards Statement, from 6 AM PDT Tuesday
  through 2 PM PDT Tuesday afternoon. For the High Surf Advisory,
  from 2 PM PDT Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath. Large breaking waves will create 
  hazardous conditions along and within the surf zone, and could 
  inundate beaches and low lying shorelines. Beach erosion is 
  possible, and exposed infrastructure may be damaged.

* ADDITIONAL DETAILS...Waves are likely most dangerous during the
  run up to high tide. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
302 
WHUS46 KMFR 212104
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
204 PM PDT Tue Oct 21 2025

ORZ021-022-221200-
/O.EXP.KMFR.BH.S.0009.000000T0000Z-251021T2100Z/
/O.CON.KMFR.SU.Y.0004.000000T0000Z-251022T1200Z/
South Central Oregon Coast-Curry County Coast-
204 PM PDT Tue Oct 21 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...For the High Surf Advisory, large breaking waves of 21 to
  24 feet in the surf zone. The Beach Hazards Statement is being
  allowed to expire.

* WHERE...All beaches and surf of Douglas, Coos and Curry 
  Counties.

* WHEN...For the High Surf Advisory, from 2 PM PDT Tuesday to 5 
  AM PDT Wednesday.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged.

* ADDITIONAL DETAILS...Waves are likely most dangerous during the
  run up to high tide. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Oct 19, 4:40 AM PDT, 9 hours 3 minutes earlier.

Area forecast discussion, Oct 19, 4:40 AM PDT, 9 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
440 AM PDT Sun Oct 19 2025

.UPDATE...Aviation Discussion Updated.

&&

.AVIATION...19/12Z TAFs...A front is moving inland across the area
this morning bringing light rain. It will move east of the area by
late afternoon. Areas of MVFR and local IFR are expected across
southwest Oregon this morning and into early this afternoon and
local MVFR in western Siskiyou County in Northern California. The
lower ceilings will be most common near the coast and across Douglas
County, including Roseburg. Mainly VFR ceilings are expected
elsewhere with mountain obscurations. Gusty winds are expected this
afternoon for areas east of the Cascades (gusts 25-35 mph). Then,
this evening and tonight, expect mainly VFR with areas of MVFR
conditions in the Umpqua Valley and along the coast.

&&

.PREV DISCUSSION... /Issued 257 AM PDT Sun Oct 19 2025/

SHORT TERM...A front is moving inland this morning and light
rain is spreading inland from the coast to the Southern Oregon
Cascades. Behind this front, an upper trough will move into the
region later today. Temperatures will be cooler across area,
closer to seasonal norms. Models continue to support light rain
across southwest Oregon today, with amounts ranging from 0.15 to
0.40 inches along the coast and into the Southern Oregon Cascades,
0.10 to 0.20 inches in the Umpqua Valley, and generally 0.01 to
0.10 inches for valleys west of the Cascades and for areas east of
the Cascades. Across Siskiyou and Modoc counties in northern
California, expect mainly clouds with some spotty, light rain.
Snow levels are elevated, around 8000-10000 feet, and will lower
late this morning through this evening behind the front, down to
around 5500 to 6000 feet. However, with only light showers behind
the front, expect little or no snow impacts. Isolated to
scattered, light showers behind the front today will be mainly
focused across the Southern Oregon Cascades, into the Umpqua and
along portions of the coast. Showers will taper off in the
evening.

Additionally, with and behind the frontal passage, models and
guidance support gusty westerly winds developing east of the
Cascades, with gusts peaking around 25-35 mph this afternoon and
early evening.

A weak high pressure ridge returns Monday and Tuesday, with dry and
warm weather returning to the area. Monday morning will start out
cool though, with lows in the 20s for valleys east of the Cascades,
in the 30s for valleys in western/central Siskiyou County and in the
upper 30s and 40s for valleys west of the Southern oregon Cascades.
Given these temperatures along with clear skies and generally, light
winds, there is a risk for frost for western/central Siskiyou
County. So, a frost advisory has been issued.

The weak ridging  pattern may hold into Wednesday. Then, another
front is forecast to move onshore late Wednesday and Wednesday
night, bringing chances for rain, mainly to the coast and Umpqua
Valley. An active pattern is forecast from Thursday night into next
weekend as two stronger and moister frontal system move into the
region. For details on this pattern, please see the previous long
term discussion below.

MARINE...Updated 200 AM PDT Sunday, October 19,
2025...A front is moving across the waters this morning, with
southerly winds. Wind speeds will near small craft levels for the
waters from Cape Blanco north. Then, west to northwest winds
develop this afternoon. Northwest swell will build into the waters
this afternoon and tonight, resulting very high and very steep
northwest seas. Seas will peak late this evening and tonight with
northwest swells of 15-18 feet at 15 seconds expected.

Northwest swell will gradually lower Monday but expect high and
steep seas across the waters. North winds will develop on Monday
and strengthen Monday afternoon as a thermal trough develops along
the Oregon coast. These conditions will likely result in Small
Craft advisory level winds and steep seas Monday afternoon and
Monday night. Winds trend lower on Tuesday but another northwest
swell is expected to build with another period of high and steep
seas possible Tuesday into Wednesday.

Towards the end of next week into next weekend, there is increasing
confidence a very active pattern will develop that could bring
moderate to strong winds and very steep seas.

BEACH HAZARDS...Updated 200 AM PDT Sunday, October 19,
2025...After a brief break tonight, long period northwest swell
will move into the waters this afternoon, reach a peak late this
evening, and last into Monday morning. This swell will be high
enough to bring breaking waves of 20-25 feet in the surf zone. A
High Surf Advisory will be in effect for this.

Another episode of building long period swell is likely to produce
sneaker waves Tuesday morning into Tuesday evening, with a west-
northwest swell of 2 ft at 23 seconds building to 12 ft at 17
seconds. These long-period swells harbor more energy than a typical
set of waves and have the ability to run up much farther on the
beaches.

PREV LONG TERM DISCUSSION... /Issued 243 PM PDT Sat Oct 18 2025/

LONG TERM DISCUSSION...The first half of next week is shaping up
to be dry with afternoon temperatures near or slightly above
seasonal norms. It will be cool to chilly at night, especially
Monday and Tuesday due to lack of cloud cover.

Late next week and into the weekend. There's increasing evidence
supporting a series of systems with significant impacts that include
strong winds, heavy rain, and high surf. There's some indications
for heavy mountain snow but, the chance of this panning out is not
as high with snow levels expected to be high enough to keep snow
confined to the highest peaks. However, this is something we'll
continue to keep a watch one.

Just about every member of all the model suites depicts a very
active storm pattern arriving in our area, but there is a wide range
of timing and strength between the solutions, so confidence is low
for any given forecast parameter. For instance, the models show
varying solutions with the storm track. Some show the storm track
father south, which would shift the locations of heavy rainfall, and
also lower snow levels from previous expectations, and change
prevailing wind directions, thereby altering downslope/upslope
precipitation processes. We still have about a week to go, so there
are likely to be a number of changes across the models before a
consensus is reached and confidence improves. We will be keeping a
close eye and will update the forecast as details become apparent.
-Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory from 2 PM this afternoon to 8 AM PDT Monday
     for ORZ021-022.

CA...None.

PACIFIC COASTAL WATERS...High Surf Advisory from 2 PM this afternoon
     to 8 AM PDT Monday for PZZ350-356.

     Small Craft Advisory until 11 AM PDT this morning for PZZ350-356-
     370-376.

     Hazardous Seas Warning from 11 AM this morning to 2 AM PDT
     Monday for PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:05 PM PDTSmall Craft AdvisoryMFR3 days

Nearby

Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.